Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Dizziness, blurry vision, nausea, heaviness of body. Had panic attacks, vitamin D deficiency. Taking vitamin D supplement, burdock root, flax seed oil. Advise

User rating for this question
Very Good
Answered by

Emergency Medicine Specialist
Practicing since : 2000
Answered : 1962 Questions
Hi, I am a 28 year old female. About a week ago, while sitting at my computer at work, I experienced a dizzy episode that lasted a few days. I'm not sure if it was a vertigo dizziness as that's described as spinning. It was more like my vision shifted when I moved my head. It was also accompanied by nausea in the beginning. The dizziness and nausea did not go away with laying down. A week later the dizziness has for the most part subsided, but a strange heaviness has come over my whole body. Especially at nighttime or when laying down or sitting down my limbs, back and head feel extremely heavy. In the morning when I wake up the heaviness has lifted, but it returns as day goes on or after eating. I can still move my limbs. It just feels as if I'm being pulled down by gravity or like a constant pressure on my back and legs. The heaviness has not become any better yet. I am able to go for walks and do not feel any change in tiredness, but find it very hard to exercise otherwise besides the walking due to the pressure I'm feeling. I find that after the walking I feel the pressure again more when I sit down. I had a slight ringing in my left ear more than normally and felt a bit of pressure there as well. I don't feel any pain. My bowels were pale colored for a few days also. What can this possibly be? Everything was normal up until that afternoon. My family doctor recently had taken regular bloodwork for a checkup before this happened and the only abnormality was low vitamin d. Other recent changes in lifestyle include new glasses, I had briefly taken a zinc supplement for awhile but stopped before this episode as it made me nauseous. I am currently taking vitamin d supplement, burdock root and flax seed oil. I recently ingested a pot brownie a few weeks ago and had a similar feeling with the dizziness and not being able to walk, but had returned to normal a day later. That was the only time I tried it as a bucket list item and I had the bad reaction to it so I'm not sure if maybe that has affected me. The dizziness and nausea had been worse that time and I had a strange feeling of my blood not circulating through my limbs. I have never smoked and do not drink alcohol. My diet is vegetarian, but not the healthiest it could be. I eat a lot of refined flour and sugar. I am normal weight. I have had panic attack episodes infrequently in the past, but the experience was not like this. I had mono about a year and a half ago. I am scared this could be a trigger episode for something serious such as ms or more scared of no answer at all and this keeps persisting. It is interfering with work and daily functioning. Thank you in advance.

Posted Sun, 21 Apr 2013 in General Health
Answered by Dr. R.A. Singh 2 hours later
Thanks for writing your query.

It will be helpful if give more details about:-
1. How many hours do you spend on the computer?
2. Have you experienced decreased hearing in your ears?
3. Any history of head injury?

You should not worry. It is a treatable condition.
You can take Betahistine along with Domperidone. You will need a prescription from your doctor for it.

Following precautions will help :-
1. Donot move your head suddenly.
2. Avoid very thick pillows.
3. Avoid sitting on computers for long.
4. Donot bend your neck forwards while bending.
5. Avoid driving till your symptoms get cured completely.

Since you are also having ringing sensation in your left ear, the vertigo may be associated with XXXXXXX ear. You should get yourself examined from an ENT specialist.

It takes few days to weeks for complete recovery. Till then, you should continue with Betahistine as mentioned earlier. Medicines like zinc supplement, Burdock root and flax-seed oil can have side-effects.

If the problem persists, get a MRI of your head and neck done and consult a Neurophysician.

I hope this is helpful to you. If you have any furthur query, I will be happy to help.
Above answer was peer-reviewed by
Follow-up: Dizziness, blurry vision, nausea, heaviness of body. Had panic attacks, vitamin D deficiency. Taking vitamin D supplement, burdock root, flax seed oil. Advise 12 hours later
1. How many hours do you spend on the computer? - I spend a significant amount - 7 hours a day at work and probably 1-2 hours a day at home.
2. Have you experienced decreased hearing in your ears? - I don't think so. I've had painful ear infections in the past though.
3. Any history of head injury? - The only thing I can think of is that I did hit the front of my head on a low tree branch while hiking a few weeks ago, but it was not a significantly hard hit, enough to leave a small bump for a day.

The dizziness and nausea isn't affecting me tremendously anymore. It's primarily the heaviness in my body. It's severe enough at night to feel like I may not wake up the next day. Where if I'm laying down and lift my hand if feels as if the blood is draining from it. I do have an MRI scheduled though.

Thank you
Answered by Dr. R.A. Singh 19 hours later

Thanks for providing more information.

Giddiness can result in heaviness in head and weakness in body for few days even after getting cured. Continue Betahistine, under medical supervision, for few days even when symptom free.

You should also get your new glasses checked for correct power.

Do spend some time in fresh air in the morning in addition to the precautions mentioned before.
Yoga and meditation will also be beneficial in re-energizing the body.

Do let me know the MRI reports for further planning.

I hope this answers your query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor